Alert archive / North Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 262, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 27, 2008, 5:50 AM CDT for Dickey County, LaMoure County, North Dakota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2008, 5:50 AM CDT (10:50 UTC)
- Expired
- Jul 27, 2008, 6:45 AM CDT
- In force
- 55 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
Counties Dickey County, ND, LaMoure County, ND
The radar
The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 3:14 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1145 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 443 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 11.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 271050
SVRBIS
NDC021-045-271145-
/O.NEW.KBIS.SV.W.0262.080727T1050Z-080727T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
550 AM CDT SUN JUL 27 2008
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA...
LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 645 AM CDT
* AT 546 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF ALFRED TO KULM TO 21 MILES
SOUTHWEST OF KULM...OR ALONG A LINE EXTENDING FROM 34 MILES
SOUTHWEST OF JAMESTOWN TO 43 MILES SOUTH OF JAMESTOWN TO 65 MILES
SOUTH OF JAMESTOWN...AND MOVING EAST AT 48 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ALFRED BY 555 AM CDT...
MERRICOURT...JUD AND EDGELEY BY 600 AM CDT...
NORTONVILLE AND MONANGO BY 610 AM CDT...
BERLIN BY 615 AM CDT...
ADRIAN AND LA MOURE BY 620 AM CDT...
GRAND RAPIDS BY 625 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4599 9810 4602 9901 4611 9902 4628 9900
4629 9904 4651 9904 4662 9903 4662 9805
4629 9805
TIME...MOT...LOC 1050Z 265DEG 41KT 4652 9907 4630 9881
4602 9907
$$
ABELING2 follow-up statements
000
WWUS53 KBIS 271110
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
610 AM CDT SUN JUL 27 2008
NDC021-045-271145-
/O.CON.KBIS.SV.W.0262.000000T0000Z-080727T1145Z/
LAMOURE ND-DICKEY ND-
610 AM CDT SUN JUL 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR DICKEY AND LAMOURE COUNTIES...
AT 606 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM JUD TO EDGELEY TO 12 MILES SOUTHWEST OF
MERRICOURT...OR ALONG A LINE EXTENDING FROM 28 MILES SOUTH OF
JAMESTOWN TO 41 MILES SOUTH OF JAMESTOWN TO 60 MILES SOUTH OF
JAMESTOWN...MOVING EAST AT 47 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NORTONVILLE BY 615 AM CDT...
MONANGO BY 620 AM CDT...
BERLIN BY 625 AM CDT...
ADRIAN...FULLERTON AND DICKEY BY 630 AM CDT...
LA MOURE AND GRAND RAPIDS BY 635 AM CDT...
MARION BY 640 AM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4599 9810 4602 9901 4611 9902 4628 9900
4629 9904 4651 9904 4662 9903 4662 9805
4629 9805
TIME...MOT...LOC 1110Z 265DEG 41KT 4654 9885 4632 9866
4605 9880
$$
WETZEL000
WWUS53 KBIS 271145
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
645 AM CDT SUN JUL 27 2008
NDC021-045-271154-
/O.EXP.KBIS.SV.W.0262.000000T0000Z-080727T1145Z/
LAMOURE ND-DICKEY ND-
644 AM CDT SUN JUL 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR DICKEY AND LAMOURE COUNTIES
WILL EXPIRE AT 645 AM CDT/545 AM MDT/...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT. BRIEF HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO
45 MPH ARE STILL POSSIBLE EARLY THIS MORNING FROM ELLENDALE TO OAKES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4599 9810 4602 9901 4611 9902 4628 9900
4629 9904 4651 9904 4662 9903 4662 9805
4629 9805
TIME...MOT...LOC 1144Z 265DEG 41KT 4657 9829 4635 9810
4608 9824
$$
HWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:35 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 27, 2:35 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 235 AM CDT SUN JUL 27 2008 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT CONVECTION CONTINUES ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA AT 3 AM CDT. OTHER THUNDERSTORMS HAVE DEVELOPED SOUTH OF A LINE FROM GLASGOW TO WILLISTON WITH MOVEMENT TO THE EAST. WILL ADD A CHANCE OF THUNDERSTORMS TO THE WEST AND SOUTH CENTRAL THIS MORNING WITH MENTION OF SEVERE IN THE SOUTH CENTRAL. THE MODELS CONTINUE TO BE IN GOOD AGREEMENT AND HAVE CONTINUITY FROM RUN TO RUN SO HAVE MADE FEW CHANGES TO PREVIOUS FORECAST. THE LOW AMPLITUDE UPPER LEVEL RIDGE IS NOW ON THE MONTANA/NORTH DAKOTA BORDER AND SHOULD PROGRESS SLOWLY EAST FOLLOWED BY A LOW AMPLITUDE TROUGH. THE ASSOCIATED SURFACE LOW WILL ALSO MOVE SLOWLY ACROSS THE AREA. BUFR SOUNDINGS FOR THIS AFTERNOON FOR THE AREA SHOW HIGH CAPE WITH LITTLE CIN. CONSEQUENTLY THERE WILL BE A CHANCE OF TSTMS THIS AFTERNOON AND TONIGHT...MORE THAN LIKELY WITH LARGE HAIL AND POSSIBLY STRONG WINDS. WILL MENTION POTENTIAL FOR SEVERE IN THE FORECAST. WILL KEEP A CHANCE OF TSTMS THROUGH MONDAY NIGHT. BY TUESDAY THE NEXT LOW AMPLITUDE RIDGE WILL MOVE INTO THE AREA AND THAT SHOULD LIMIT THE POTENTIAL FOR THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. AGAIN...TEMPERATURES THROUGH THE PERIOD SHOULD BE NEAR NORMAL. .LONG TERM...WEDNESDAY THROUGH SUNDAY FEW CHANGES TO ONGOING EXTENDED WITH SLIGHTLY ABOVE TO SLIGHTLY BELOW TEMPERATURES. SEVERAL SHORTWAVE IN WESTERN FLOW WILL TRIGGER SMALL CHANCES POPS. ADDED A DRY AND SEASONABLE DAY EIGHT. && .AVIATION... ONGOING CONVECTION MAIN THEME OF TAFS THOUGH MOST OF THE SERIOUS PRECIPITATION AND WINDS WILL REMAIN SOUTH OF TAF SITES. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW/HW
Hazardous weather outlook, Jul 27, 4:14 AM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 414 AM CDT SUN JUL 27 2008 NDZ042-045-046-050-051-280915- GRANT-SIOUX-EMMONS-MCINTOSH-DICKEY- 414 AM CDT SUN JUL 27 2008 /314 AM MDT SUN JUL 27 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 AM CDT OR 7 AM MDT THIS MORNING. A LINE OF THUNDERSTORMS WITH A HISTORY OF HEAVY RAIN...AND WINDS IN EXCESS OF 58 MPH IS MOVING THROUGH THE AREA THIS MORNING. THERE IS A CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE AGAIN TONIGHT. STRONG CAPE AND WEAK CIN CAN BE EXPECTED THIS AFTERNOON AND EVENING AS LOW LEVEL MOISTURE CONTINUES TO BE ADVECTED INTO THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH MOST OF THE PERIOD AS A SERIES OF UPPER LEVEL TROUGHS AND THEIR ASSOCIATED SURFACE LOWS MOVE THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NDZ001-002-009-010-017-018-031>033-040-041-043-044-280915- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 414 AM CDT SUN JUL 27 2008 /314 AM MDT SUN JUL 27 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING. A BAND OF SHOWERS AND THUNDERSTORMS FROM NEAR GLASGOW TO GLENDIVE ARE MOVING EAST AT 30 MPH. THE CONVECTION SHOULD DISSIPATE BY LATE MORNING...THE THERE IS A CHANCE OF THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT AS AFTERNOON HEATING WEAKENS THE CAP. CAPE SHOULD BE HIGH AGAIN THIS AFTERNOON...LEADING TO THE POSSIBLY OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH MOST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NDZ003>005-011>013-019>023-025-034>037-047-048-280915- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- LOGAN-LA MOURE- 414 AM CDT SUN JUL 27 2008 /314 AM MDT SUN JUL 27 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. IF THUNDERSTORMS DEVELOP...THE CAPE WILL BE STRONG AND SOME COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH MOST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 27, 1:25 AM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
125 AM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 AM TSTM WND GST BOWMAN 46.18N 103.40W
07/27/2008 M64 MPH BOWMAN ND ASOS
&&
SWICHELocal storm report, Jul 27, 2:15 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
215 AM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND GST HETTINGER 46.00N 102.63W
07/27/2008 M70 MPH ADAMS ND ASOS
&&
SWICHELocal storm report, Jul 27, 2:37 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
237 AM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM TSTM WND GST REGENT 46.42N 102.56W
07/27/2008 E60 MPH HETTINGER ND LAW ENFORCEMENT
VERY HEAVY RAIN.
&&
SWICHELocal storm report, Jul 27, 2:45 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
245 AM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND GST NEW ENGLAND 46.54N 102.87W
07/27/2008 E65 MPH HETTINGER ND CO-OP OBSERVER
&&
SWICHELocal storm report, Jul 27, 2:50 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
250 AM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 AM TSTM WND GST HETTINGER 46.00N 102.63W
07/27/2008 M69 MPH ADAMS ND ASOS
&&
SWICHELocal storm report, Jul 27, 4:16 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
416 AM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG REGENT 46.42N 102.56W
07/27/2008 HETTINGER ND FIRE DEPT/RESCUE
POWER LINES DOWN. THREE GRAIN BINS DESTROYED.
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:54 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 66 min |
| Jul 26, 10:57 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, McKenzie | 63 min |
| Jul 26, 11:57 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 63 min |
| Jul 27, 12:46 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Bowman, Golden Valley, Slope, Stark | 59 min |
| Jul 27, 1:43 AM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 62 min |
| Jul 27, 2:40 AM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Sioux | 65 min |
| Jul 27, 3:03 AM CDT | Areal Flood Advisory | BIS | Emmons | 5 hr |
| Jul 27, 3:39 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Grant, Morton, Sioux | 66 min |
| Jul 27, 3:44 AM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Sioux | 61 min |
| Jul 27, 4:33 AM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 57 min |
| Jul 27, 4:43 AM CDT | Severe Thunderstorm Warning | BIS | Emmons | 62 min |
| Jul 27, 5:04 AM CDT | Severe Thunderstorm Warning | BIS | Logan | 56 min |
| Jul 27, 5:32 AM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 58 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.